Alert archive / Utah / Special Weather Statements in 2021
Special Weather Statement, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this special weather statement at Aug 26, 2021, 3:49 PM MDT. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2021, 3:49 PM MDT (21:49 UTC)
- Expired
- Aug 26, 2021, 4:15 PM MDT
- In force
- 26 min
- Issued by
- NWS Salt Lake City, UT
- Hail
- 0.88 in
- Wind
- 50
The radar
The Grand Junction radar (KGJX), 172 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3119 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
084
WWUS85 KSLC 262149
SPSSLC
Special Weather Statement
National Weather Service Salt Lake City UT
349 PM MDT Thu Aug 26 2021
UTZ121-130-262215-
San Rafael Swell UT-Western Canyonlands UT-
349 PM MDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of northeastern Wayne
and southeastern Emery Counties through 415 PM MDT...
At 348 PM MDT, Doppler radar was tracking a strong thunderstorm 21
miles west of Canyonlands National Park, or 24 miles east of
Hanksville, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern Wayne
and southeastern Emery Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3851 11005 3848 11001 3838 11003 3838 11001
3822 11030 3851 11053 3872 11011 3869 11010
3865 11003 3861 11007 3862 11001 3860 10999
3859 11006 3856 10999 3853 10999
TIME...MOT...LOC 2148Z 235DEG 25KT 3844 11028
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
$$
MTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this special weather statement went out at Aug 26, 3:36 PM MDT, 13 minutes earlier.
Area forecast discussion, Aug 26, 3:36 PM MDT, 13 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 336 PM MDT Thu Aug 26 2021 .SYNOPSIS...The disturbance causing the showers and thunderstorms across eastern Utah will exit the region this evening. A dry cold front will cross the state later Friday into Saturday. The potential remains for a monsoon surge early to midweek next week. && .SHORT TERM (Through 12Z Sunday)...Afternoon satellite analysis clearly shows a shortwave near the Utah/Idaho border region. Current mesoanalysis indicates an area of SBCAPE values between 500-1000 J/kg. Deep layer shear remains significant, 40-50+kts. Radar trends have shown sufficient instability exists to balance the strong deep layer shear and a few supercells have developed across Emery and Wayne Counties. Expect a gradual decline in severe potential over the next few hours as the best lift shifts eastward. With a somewhat dry subcloud environment, strong, microburst winds will possible as well...especially with decaying convection. In the wake of today's system, expect drier conditions to build into the state. A series of shortwaves will help to deepen the long wave trough across the northern Intermountain Region...with an associated dry cold front crossing the state later Friday into Saturday. This will bring cooler conditions to at least the northern half of the state Saturday. .LONG TERM (After 12Z Sunday)...A fairly warm Sunday is forecast under a stagnant weather pattern. Highs in the upper 80s to low 90s are forecast across northern Utah with upper 90s to low 100s in southern Utah. A trough of low pressure will begin to deepen off the west coast Monday but high pressure will maintain its hold over Utah. Temperatures will remain warm in the 90s or 100s. Looking at Tuesday, competing weather influences will be noted across the state. Across southern Utah, moisture will increase from the remnants of what is currently Tropical Storm Nora. PW values of 0.75 and higher are forecast. Over the west coast, the trough of low pressure will continue to deepen and will begin its eastward trajectory over Oregon/Idaho/Nevada. This may have more of an influence over the weather pattern over northern Utah Tuesday, allowing for warmer temperatures to continue and minimal chances for precipitation. Forecast models begin to divulge Wednesday. GFS solutions are more in tune to increase moisture content further northwards as early as Wednesday morning across the state where the ECMWF solutions are slower. Areas of over 1/4 inch of rain are possible over central, eastern and southern Utah, lending itself to flash flooding concerns. A similar situation is forecast for Thursday, potentially with more widespread area of higher rainfall totals. We will closely be watching both days for any changes in forecast trends. && .AVIATION...KSLC...Northwest winds will last until around 03Z before switching to the southeast. Clear skies are expected into Friday. Wildfire smoke concentrations will result in a slight reduction in visibility through the valid TAF period, but VFR conditions are expected. REST OF UTAH AND SOUTHWEST WYOMING...Gusty south to southwest winds will taper off after 00Z in southwest Wyoming and southern Utah. Light drainage flow throughout the area is expected after 03Z-04Z. South to southwest winds will increase in southwest Wyoming and southern Utah going into Friday afternoon. Wildfire smoke concentrations will result in a slight reduction in visibility, particularly in southwest Wyoming and northern Utah through the valid TAF period. && .FIRE WEATHER...Sufficient shear and instability across Utah will continue to spawn showers and thunderstorms across the eastern half of the state through evening. A dry cold front is expected to cross the state later Friday into Saturday, cooling temperatures down a bit across mainly northern Utah. The next potential moisture surge looks to be early to mid week next week. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...Red Flag Warning until 8 PM MDT Friday for WYZ277. && Kruse/NDeSmet/Wilson For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Aug 26, 4:55 AM MDT, 10 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 455 AM MDT Thu Aug 26 2021 UTZ101>131-WYZ021-271100- Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley- Utah Valley-Cache Valley/Utah Portion-Wasatch Back- Bear Lake and Bear River Valley-Wasatch Mountains I-80 North- Wasatch Mountains South of I-80-Western Uinta Mountains- Wasatch Plateau/Book Cliffs-Western Uinta Basin- Western Millard and Juab Counties-Eastern Juab/Millard Counties- Central Mountains-Sanpete Valley-Sevier Valley-Castle Country- San Rafael Swell-Southwest Utah-Lower Washington County- Zion National Park-Southern Mountains-Upper Sevier River Valleys- Bryce Canyon Country-South Central Utah- Capitol Reef National Park and Vicinity-Western Canyonlands- Glen Canyon Recreation Area/Lake Powell-Southwest Wyoming- 455 AM MDT Thu Aug 26 2021 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Showers and thunderstorms, some strong, may bring gusty and erratic winds to portions of Utah this afternoon and early evening. The highest potential for showers and thunderstorms is expected to be across portions of eastern Utah. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Early indications suggest monsoonal moisture may begin to slowly return to southern Utah by late weekend and possibly continue northward into early next week, bringing a potential increase in showers and thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
In the hours before
Special weather statement, Aug 26, 1:23 PM MDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
123 PM MDT Thu Aug 26 2021
UTZ112-114-262000-
Western Uinta Basin UT-Western Uinta Mountains UT-
123 PM MDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of northeastern
Duchesne County through 200 PM MDT...
At 122 PM MDT, Doppler radar was tracking a strong thunderstorm 17
miles west of Whiterocks, moving northeast at 30 mph. Additional
strong thunderstorms are located near Duchesne.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Roosevelt, Duchesne, Myton, Starvation Reservoir, Altamont, Talmage,
Cedarview, Utahn, Bridgeland, Upalco, Mountain Home, Arcadia, Neola
and Altonah.
This includes the following highways...
US Route 40 between mile markers 76 and 115.
Utah Route 35 between mile markers 54 and 62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4015 11062 4056 11036 4078 10998 4014 10998
TIME...MOT...LOC 1922Z 242DEG 26KT 4052 11027
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
CRKSpecial weather statement, Aug 26, 2:27 PM MDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
227 PM MDT Thu Aug 26 2021
UTZ130-262100-
Western Canyonlands UT-
227 PM MDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of central Wayne County
through 300 PM MDT...
At 227 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles east of Capitol Reef National Park, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hanksville and Caineville.
This includes the following highways...
Utah Route 24 between mile markers 94 and 121.
Utah Route 95 between mile markers 0 and 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Salt Lake City.
&&
LAT...LON 3828 11055 3820 11100 3829 11107 3831 11106
3833 11109 3837 11112 3850 11073
TIME...MOT...LOC 2027Z 246DEG 20KT 3832 11096
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MTSpecial weather statement, Aug 26, 3:00 PM MDT, 49 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
300 PM MDT Thu Aug 26 2021
UTZ120-121-262145-
San Rafael Swell UT-Castle Country UT-
300 PM MDT Thu Aug 26 2021
...Strong thunderstorms will impact portions of central Emery County
through 345 PM MDT...
At 259 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles east of Huntington to 20 miles south
of Clawson. Movement was east at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cleveland and Elmo.
This includes the following highways...
Interstate 70 between mile markers 102 and 147.
US Route 6 between mile markers 263 and 271.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3885 11041 3878 11119 3946 11078 3946 11038
TIME...MOT...LOC 2059Z 276DEG 12KT 3928 11069 3884 11107
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
MTSpecial weather statement, Aug 26, 3:44 PM MDT, 5 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
344 PM MDT Thu Aug 26 2021
UTZ121-262215-
San Rafael Swell UT-
344 PM MDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of central Emery County
through 415 PM MDT...
At 343 PM MDT, Doppler radar was tracking a strong thunderstorm 23
miles west of Green River, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of central Emery
County.
This includes the following highways...
Interstate 70 between mile markers 120 and 153.
US Route 6 between mile markers 290 and 293.
Utah Route 24 between mile markers 154 and 160.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3883 11086 3908 11089 3911 11031 3884 11031
TIME...MOT...LOC 2143Z 270DEG 15KT 3898 11060
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
MTSpecial weather statement, Aug 26, 3:49 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
349 PM MDT Thu Aug 26 2021
UTZ121-130-262215-
San Rafael Swell UT-Western Canyonlands UT-
349 PM MDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of northeastern Wayne
and southeastern Emery Counties through 415 PM MDT...
At 348 PM MDT, Doppler radar was tracking a strong thunderstorm 21
miles west of Canyonlands National Park, or 24 miles east of
Hanksville, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern Wayne
and southeastern Emery Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3851 11005 3848 11001 3838 11003 3838 11001
3822 11030 3851 11053 3872 11011 3869 11010
3865 11003 3861 11007 3862 11001 3860 10999
3859 11006 3856 10999 3853 10999
TIME...MOT...LOC 2148Z 235DEG 25KT 3844 11028
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
MTThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 6:02 PM MDT | Special Weather Statement | SLC | Utah | 28 min |
| Aug 25, 6:30 PM MDT | Special Weather Statement | SLC | Salt Lake | 30 min |
| Aug 25, 6:48 PM MDT | Special Weather Statement | SLC | Wasatch | 27 min |
| Aug 25, 7:24 PM MDT | Special Weather Statement | SLC | Utah | 36 min |
| Aug 25, 10:10 PM MDT | Special Weather Statement | SLC | Salt Lake | 35 min |
| Aug 26, 1:23 PM MDT | Special Weather Statement | SLC | Duchesne | 37 min |
| Aug 26, 2:27 PM MDT | Special Weather Statement | SLC | Wayne | 33 min |
| Aug 26, 2:50 PM MDT | Severe Thunderstorm Warning | SLC | Emery, Wayne | 25 min |
| Aug 26, 3:00 PM MDT | Special Weather Statement | SLC | Emery | 45 min |
| Aug 26, 3:09 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 36 min |
| Aug 26, 3:13 PM MDT | Severe Thunderstorm Warning | SLC | Emery, Wayne | 32 min |
| Aug 26, 3:28 PM MDT | Flash Flood Warning | SLC | Emery, Wayne | 3 hr |
| Aug 26, 3:44 PM MDT | Special Weather Statement | SLC | Emery | 31 min |
Nearby
Special Weather Statements in Utah, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.